Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 22, 2019, 3:31 PM CST for Amite County, Pike County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2019, 3:31 PM CST (21:31 UTC)
- Expired
- Feb 22, 2019, 4:00 PM CST
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Amite County, MS, Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
505
WFUS54 KLIX 222131
TORLIX
MSC005-113-222200-
/O.NEW.KLIX.TO.W.0005.190222T2131Z-190222T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
331 PM CST FRI FEB 22 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southwestern Pike County in southern Mississippi...
East central Amite County in southern Mississippi...
* Until 400 PM CST.
* At 331 PM CST, a severe thunderstorm capable of producing a tornado
was located near Liberty, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Pike and east central Amite Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3107 9042 3108 9082 3111 9084 3124 9055
TIME...MOT...LOC 2131Z 250DEG 24KT 3110 9080
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 22, 12:24 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Feb 22, 12:24 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1224 PM CST Fri Feb 22 2019
.AVIATION...
KGPT, KBIX and KPQL continue to show ceiling between 300 and 700
feet at noon. At the same time, other sites have mixed from 2kft
to 9kft. Will continue to use VCSH at all taf sites through 03z
Saturday as TSRA should remain well northwest of the area. A
return to IFR or lower conditions is likely after 00z Saturday.
Any threat of TSRA at an individual terminal is too low to justify
carrying in the forecast through 18z but 00z evening package will
have to insert some convection after 18z Saturday. 18
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until noon CST today for LAZ066>070.
GM...Dense Fog Advisory until noon CST today for GMZ530-532-534-536-
538-550-552-555-557.
MS...Dense Fog Advisory until noon CST today for MSZ080>082.
GM...Dense Fog Advisory until noon CST today for GMZ532-534-536-538-
550-552-555-557.
&&Hazardous weather outlook, Feb 22, 12:08 PM CST, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1208 PM CST Fri Feb 22 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-230615- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1208 PM CST Fri Feb 22 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Areas of dense fog are likely to redevelop over the nearshore coastal waters, sounds, tidal lakes, and adjacent coastline tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another storm system moving through the Mississippi River Valley will bring thunderstorms into the area very late tonight and Saturday. There is a Slight Risk of severe weather Saturday for a small portion of southwest Mississippi and southeast Louisiana north of a Smithdale Mississippi to Morganza Louisiana line. There will be a Marginal Risk of severe weather for the remainder of southern Mississippi and southeast Louisiana. While the main threat will be damaging winds, hail and a few tornadoes cannot be totally ruled out. The time of greatest concern will be during the afternoon hours for portions of the area west of Interstate 55, and during the evening hours to the east of Interstate 55. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time, but may become necessary on Saturday.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:58 PM CST | River Flood Warning | LIX | Hancock, Pearl River | 26 days |
| Feb 22, 3:24 PM CST | Severe Thunderstorm Warning | LIX | Amite | 36 min |
| Feb 22, 3:48 PM CST | Dense Fog Advisory | LIX | 19 hr | |
| Feb 22, 3:55 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 35 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.